Aa
A
A
Close
Avatar universal
Alternative to medication?
Hi

I have increased metabolism and have been getting this medication
25/2-16/3:
3 x propyltiouracil 100mg
1 x propal retard 80mg

It made me very drowsy in the evening and made me itch real bad. But it kept me 100% symptomfree.

Because of the itching and because he wants me off propal retard, my doctor changed my medication as of 17/3 to:
4 x Thiamazol 1A 5mg
2 x ½ propranolol 40mg

Where the first medication made me symptomfree in 12 hours, this medication is not making me symptomfree - maybe only 50%. My biggest symptoms are shaking hands and trouble breathing. I am still itching but doctor says to give it 3 days more.

And then he went on a long vacation as of this morning =/

So my questions are:
- Is there an alternative that will keep me symptomfree and that will not make me itch?
- I heard cabbage and acupuncture can do something for this disorder - is it true or just "crystal ball"?
- I heard different labs measure my blood in different ways - what should I ask the doctor to make sure I get the info I need for the future? I live in a very small town and the doctors are maybe not the most experienced, mine has to look in a book every time I ask him something about this disorder. (And it took him 4 years to find out what I had)

Thanks in advance :)

Mette
Cancel
2 Answers
Page 1 of 1
393685 tn?1425816122
I am not sure what disease you have? Graves?

I looked up your meds and can't find anything on them? Are they generic forms of something?

Here I found "Thiamazol Henning is NOT known to be marketed in the USA, but may be available in some other countries. "

Sounds like propranolol is a beta blocker. These are used in alot of patients with hyperthyroidism.

Are these drugs listed under PTU's?




Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am Danish and that might be why you can't find the drugs...
My diagnose is increased metabolism - and that's it. Whe I ask my doctor for more info, he just looks at me and says "Yeah well, it's an autoimmune thingy where your thyroid is affected".
I feel uncomfortable with his lack of knowledge - and I can see it's not weird since you ask what you ask.

I got an photo taken last week at a hospital that shows the left side takes radioactive contrast stuff into it and the right side doesn't. But I haven't been told what it means.

I wish I could provide you with more info, but I am sort of looking for the questions to ask my doctor to know more, since I have no clue and he neither, I don't know what to ask him.

Mette
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources